MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND
Model Number 470309-14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.The mega suturecut needle instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.The instrument was also found to have blade damage.Both blade edges were indented, which prevents the blades from closing.This failure is most commonly caused by mishandling/misuse.A review of the site's complaint history does not show any additional complaints related to this product.System logs showed that the instrument was last used on system number (b)(4) on (b)(6) 2020 and it had 1 life remaining.Based on the information provided at this time, this complaint is being reported because the mega suturecut needle instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.Although there was no reported patient injury, if the failure were to recur, it could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that prior to a da vinci assisted procedure, the mega suturecut needle had a broken wire.The procedure was completed and there was no patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter in an attempt to obtain additional information.However, the reporter stated that she had provided al the information while returning the instrument.

Brand Name
ENDOWRIST
Common Device Name
MEGA SUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10452800
Report Number2955842-2020-10794
Device Sequence Number19801501
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N10180622
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-14
Device Catalogue Number470309
Device Lot NumberN10180622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1